Alert archive / Nevada / Tornado Warnings in 2018
Tornado Warning 1, NWS Elko, NV
NWS Elko, NV issued this tornado warning at May 27, 2018, 6:34 PM PDT for Elko County, Nevada. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2018, 6:34 PM PDT (01:34 UTC)
- Expired
- May 27, 2018, 7:30 PM PDT
- In force
- 56 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Elko County, NV
The radar
The Elko radar (KLRX), 86 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
623
WFUS55 KLKN 280134
TORLKN
NVC007-280230-
/O.NEW.KLKN.TO.W.0001.180528T0134Z-180528T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Elko NV
634 PM PDT SUN MAY 27 2018
The National Weather Service in Elko Nevada has issued a
* Tornado Warning for...
Central Elko County in northeastern Nevada...
* Until 730 PM PDT
* At 633 PM PDT, a severe thunderstorm capable of producing a tornado
was located 12 miles northwest of Ryndon, moving southwest at 15
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Elko County, including the following locations: Adobe
Summit and Mountain City Highway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4117 11583 4105 11565 4081 11585 4098 11612
TIME...MOT...LOC 0133Z 040DEG 14KT 4106 11580
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
bbWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this tornado warning went out at May 27, 2:39 PM PDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 27, 2:39 PM PDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Elko NV 239 PM PDT Sun May 27 2018 .SYNOPSIS...Areas of showers and thunderstorms continue through this evening. Small hail, lightning and potential flooding are concerns especially over saturated soils from rainfall yesterday as well as burn scars. Showers will push farther east Monday into eastern Nevada with drier and warmer conditions for Tuesday. Another Pacific trough will bring more showers and thunderstorms to the state for the middle of the week. && .SHORT TERM...Tonight through Tuesday evening. Slow moving closed low currently centered in Utah continues to spin moisture plume into Nevada on its backside this afternoon. A band of light to moderate rain is moving through Elko County early this afternoon. There have been a couple lightning strikes embedded in this band but for the most part it has been stratiform rains. High resolution models backing off a bit on the more widespread convective event for this afternoon and evening in northeast Nevada. Clouds and showers have kept temperatures cool which has inhibited instability. Looks to be a little clearing behind this band which may allow enough heating to change that, so will continue the Flash Flood Watch a bit into the afternoon to monitor convective trends. Showers will decrease in coverage through the night and patchy fog may redevelop in some valleys by early morning, though dissipate again fairly quickly. Low doesn't look to really start speeding up much until Monday evening, as it opens up and heads into the plains. There will be some showers and thunderstorms on Memorial Day in the afternoon and evening, but not as widespread and mainly confined to Elko and White Pine Counties. Highs will begin to rebound, with some areas reaching into the 70's. A fairly flat shortwave ridge moves through on Tuesday. This will bring some warming and drying. Temperatures will start creeping into the 80's for some of the valleys. Lows during the short term will be mainly in the 40's. .LONG TERM...Tuesday night through Sunday. Short wave trough moving into the region on Wednesday will bring some showers and thunderstorms to portions of northern and central NV through Friday, then dry over the weekend as next low pressure system remains to our north over the Pacific Northwest. && .AVIATION...Low pressure system centered over western UT will continue to bring widespread showers and isolated afternoon and evening thunderstorms, mainly to eastern NV impacting the KELY/KTPH terminals next 24 hours. Conditions mostly VFR but local MVFR conditions possible under the heavier showers. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Northern Elko County- Northern Lander County and Northern Eureka County-Ruby Mountains/East Humboldt Range-South Central Elko County- Southeastern Elko County-Southwestern Elko County. && 90/91/91
In the hours before
Special weather statement, May 27, 4:09 PM PDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Elko NV
409 PM PDT SUN MAY 27 2018
NVZ031-038-039-280015-
Southwest Elko County NV-Northern Elko County NV-
South Central Elko County NV-
409 PM PDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
515 PM PDT...
At 408 PM PDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Contact, moving southwest at 25 mph.
Wind gusts 40 to 50 mph will be possible with this storm.
Locations impacted include...
US Highway 93...Gibbs Ranch, Jackpot, Contact and Hd Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4148 11424 4112 11509 4158 11553 4200 11476
4200 11461
TIME...MOT...LOC 2308Z 072DEG 23KT 4168 11447
bbSpecial weather statement, May 27, 4:48 PM PDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Elko NV 448 PM PDT SUN MAY 27 2018 NVZ031-038-039-280100- Southwest Elko County NV-Northern Elko County NV- South Central Elko County NV- 448 PM PDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 600 PM PDT... At 446 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Gibbs Ranch, moving southwest at 20 mph. Wind gusts 40 to 50 mph will be possible with this storm. This could also produce briefly heavy rains and small hail. Locations impacted include... Interstate 80, Mountain City Highway, Elko, Deeth, Ryndon, Gibbs Ranch, Spring Creek, Adobe Summit, Lamoille Summit, Star Valley and Halleck. Note: the outflow winds from this storm could travel far in front of the storm itself. LAT...LON 4168 11530 4121 11492 4070 11572 4128 11621 TIME...MOT...LOC 2346Z 058DEG 17KT 4139 11519 bb
Special weather statement, May 27, 5:35 PM PDT, 59 minutes before
Special Weather Statement National Weather Service Elko NV 535 PM PDT SUN MAY 27 2018 NVZ031-036-038-280145- Southwest Elko County-Northern Elko County-Northern Lander County and Northern Eureka County- 535 PM PDT SUN MAY 27 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELKO AND NORTH CENTRAL EUREKA COUNTIES... At 534 PM PDT, a strong thunderstorm was located 15 miles northwest of Deeth, moving southwest at 25 mph. Wind gusts of 50 to 55 mph and pea size hail are possible with this storm. This storm will also produce brief heavy rains and frequent lightning. Strong winds will affect vehicles on Interstate 80 and Mountain City Highway. Locations impacted include... Elko, Carlin, South Fork, Ryndon, Spring Creek, Palisade, Adobe Summit, Lamoille Summit, North Area Mine, Emigrant Mine, South Area Mine and Halleck. LAT...LON 4104 11527 4032 11602 4104 11657 4143 11561 TIME...MOT...LOC 0034Z 053DEG 22KT 4121 11551 bb
Special weather statement, May 27, 5:52 PM PDT, 42 minutes before
Special Weather Statement
National Weather Service Elko NV
552 PM PDT SUN MAY 27 2018
NVZ031-280130-
Northern Elko County NV-
552 PM PDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
630 PM PDT...
At 551 PM PDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Montello, moving west northwest at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4135 11410 4136 11452 4177 11424 4158 11403
4139 11404
TIME...MOT...LOC 0051Z 138DEG 11KT 4147 11408
CSSpecial weather statement, May 27, 6:14 PM PDT, 20 minutes before
Special Weather Statement
National Weather Service Elko NV
614 PM PDT SUN MAY 27 2018
NVZ031-280230-
Northern Elko County NV-
614 PM PDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL
730 PM PDT...
At 613 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Jarbidge, moving southwest at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm along
with small hail and brief heavy rain.
Locations impacted include...
Mountain City Highway, State Route 226, Mountain City, Charleston,
Jarbidge, Midas, Tuscarora, Midas Mine, Chicken Creek Summit, Willow
Creek Reservoir, North Fork, Wild Horse Reservoir and Wilson
Rservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4139 11563 4101 11662 4134 11696 4201 11597
4200 11472
TIME...MOT...LOC 0113Z 048DEG 16KT 4189 11556
bbThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:35 PM PDT | Special Weather Statement | LKN | 70 min | |
| May 27, 5:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| May 27, 6:14 PM PDT | Special Weather Statement | LKN | 76 min | |
| May 27, 6:56 PM PDT | Tornado Warning | LKN | Elko, Eureka | 49 min |
| May 27, 7:23 PM PDT | Special Weather Statement | LKN | Elko | 67 min |
| May 27, 7:38 PM PDT | Tornado Warning | LKN | Eureka | 52 min |
| May 27, 8:16 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 3 hr |
| May 27, 8:23 PM PDT | Special Weather Statement | LKN | 52 min | |
| May 27, 8:27 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 63 min |
| May 27, 9:08 PM PDT | Special Weather Statement | LKN | 22 min | |
| May 27, 9:48 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 27 min |
| May 27, 10:35 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| May 27, 11:31 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 119 min |
| May 27, 11:55 PM PDT | Flash Flood Warning | LKN | Eureka, Lander | 2 hr |
| May 28, 1:00 PM PDT | Special Weather Statement | LKN | Elko | 45 min |
Nearby
Tornado Warnings in Nevada, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.